Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 39, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 4, 2006, 9:17 PM MST for Pima County, Arizona. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 9:17 PM MST (04:17 UTC)
- Expired
- Jul 4, 2006, 10:15 PM MST
- In force
- 58 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 33 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 9:20 PM MST | TSTM WND DMG | 15 Se Tucson, AZ | TREE KNOCKED DOWN DUE TO WIND |
| Jul 4, 9:20 PM MST | TSTM WND DMG | 7 Ese Tucson, AZ | TREE KNOCKED DOWN DUE TO WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2668 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 050421 SVRTWC AZC019-050515- /O.NEW.KTWC.SV.W.0039.060705T0417Z-060705T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 917 PM MST TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA INCLUDING THE GREATER TUCSON AREA * UNTIL 1015 PM MST * AT 915 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG TO SEVERE THUNDERSTORMS DEVELOPING IN THE RINCON FOOTHILLS MOVING INTO FAR EAST TUCSON. MOVEMENT WAS TO THE WEST AT ABOUT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTRAL TUCSON BY 945 PM MST IN ADDITION TO DAMAGING WINDS...EXPECT LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. LAT...LON 3201 11046 3242 11046 3248 11090 3204 11098 $$ WEATHER.GOV/TUCSON
3 follow-up statements
000 WWUS55 KTWC 050435 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 931 PM MST TUE JUL 4 2006 AZC019-050515- /O.CON.KTWC.SV.W.0039.000000T0000Z-060705T0515Z/ PIMA AZ- 931 PM MST TUE JUL 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MST FOR EASTERN PIMA COUNTY... AT 928 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF SEVERE THUNDERSTORMS DEVELOPING NEAR EASTERN TUCSON AND SPREADING WESTWARD. MOVEMENT WAS TO THE WEST AT ABOUT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CENTRAL TUCSON BY 940 PM MST WESTERN TUCSON BY 955 PM MST IN ADDITION...MORE STORMS WERE DEVELOPING THROUGHOUT EASTERN PIMA COUNTY...WITH SEVERE STORMS THREATENING SAHUARITA AND GREEN VALLEY. THESE STORMS ARE EXPECTED TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...BLOWING DUST AND FREQUENT LIGHTING. THIS WILL BE FOLLOWED BY LOCALLY HEAVY RAINFALL IN SOME AREAS. LAT...LON 3177 11046 3242 11046 3250 11108 3182 11107 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 050500 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 956 PM MST TUE JUL 4 2006 AZC019-050515- /O.CON.KTWC.SV.W.0039.000000T0000Z-060705T0515Z/ PIMA AZ- 956 PM MST TUE JUL 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MST FOR EASTERN PIMA COUNTY... AT 950 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF SEVERE THUNDERSTORMS OVER PORTIONS OF EASTERN PIMA COUNTY. THE STRONGEST STORMS WERE LOCATED NEAR THE TUCSON FOOTHILLS...WESTERN TUCSON...GREEN VALLEY AND SAHUARITA. MOVEMENT WAS TO THE WEST AT 10 TO 15 MPH. SOME REPORTS WERE RECEIVED EARLIER OF TREES DOWN IN EASTERN TUCSON. THESE STORMS ARE EXPECTED TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...BLOWING DUST AND FREQUENT LIGHTING. THIS WILL BE FOLLOWED BY LOCALLY HEAVY RAINFALL IN SOME AREAS. LAT...LON 3178 11063 3245 11055 3251 11119 3178 11117 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 050514 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1011 PM MST TUE JUL 4 2006 AZC019-050525- /O.EXP.KTWC.SV.W.0039.000000T0000Z-060705T0515Z/ PIMA AZ- 1011 PM MST TUE JUL 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIMA COUNTY EXPIRES AT 1015 PM MST... AT 1010 PM MST...SEVERAL THUNDERSTORMS CONTINUED OVER EASTERN PIMA COUNTY...BUT HAD DIMINISHED TO BELOW SEVERE LEVELS. GUSTY WINDS TO 40 MPH AND LOCALLY HEAVY RAIN REMAIN A POSSIBILITY THROUGH MIDNIGHT. LAT...LON 3178 11063 3245 11055 3251 11119 3178 11117 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:47 PM MST, 30 minutes earlier.
Area forecast discussion, Jul 4, 8:47 PM MST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 847 PM MST TUE JUL 4 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...A FAIRLY ACTIVE EVENING ACROSS PARTS OF SOUTHERN GRAHAM AND COCHISE COUNTIES AS A MCS HAD DEVELOPED OVER OUR EASTERN CWA. IR SATELLITE IMAGERY INDICATED A RATHER LARGE AREA OF -70C TO -75C CLOUD TOP TEMPERATURES OVER COCHISE COUNTY ASSOCIATED WITH THIS MCS. AS EXPECTED...FLOODING AND SOME HIGH WINDS HAVE BEEN THE MAIN CONCERN WITH STORMS IN THIS AREA. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO SPREAD WESTWARD ACROSS PIMA AND PINAL COUNTY THE NEXT FEW HOURS WITH LINGERING ACTIVITY OVERNIGHT. THE GREATER TUCSON METRO AREA WILL LIKELY SEE SOME STRONG THUNDERSTORMS MOVING INTO THE AREA AFTER 9 PM THROUGH 1030 PM MST(AT LEAST FOR THE STRONGER STORMS)...AND SOME LINGERING SHOWERS AND ISOLATED THUNDERSTORMS PAST MIDNIGHT. CURRENT FORECAST LOOKED ON TRACK...SO NO UPDATES EXPECTED THIS EVENING. && .PREV DISCUSSION...DIFFERENCES IN NAM/GFS SOLUTIONS START AS EARLY AS WED. NAM MORE ROBUST WITH MOISTURE/PRECIP FIELDS VERSUS GFS. WILL LEAN TOWARD NAM SOLUTION WHICH IS INLINE WITH INHERITED FORECASTS IN DEPICTING SOME UPSWING IN ACTIVITY MAINLY DURING THE THUR-FRI PERIOD. PER COORD WITH WFO/S PSR/FGZ OPTED TO REFLECT SOME INCREASE IN INHERITED POPS WED-THUR...AND WILL DEPICT SOME LINGERING MAINLY ISOLATED SHOWERS/ TSTMS DURING THE LATE-NIGHT HOURS. ALSO PER COORD WITH WFO/S PSR/FGZ AM STILL NOT YET INCLINED TO BELIEVE THE MORE SIGNIFICANT DRYING LATE THIS WEEKEND/EARLY NEXT WEEK VIA GFS. THUS LOW-GRADE POPS AT LEAST STILL WARRANTED DURING THE LATTER FORECAST PERIODS AND ONLY VERY MINOR MODIFICATIONS MADE TO THE INHERITED GRIDDED DATA FIELDS. DAYTIME MAX TEMPS THRU THE REST OF THE WEEK INTO THE WEEKEND REMAINING CLOSE TO SEASONAL NORMALS FOR EARLY JULY. HOWEVER EXPECT ABOVE-NORMAL MIN TEMPS TO CONTINUE THIS FORECAST PERIOD. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 4, 7:53 PM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
753 PM MST TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND GST 17 SSW WILLCOX 32.02N 109.92W
07/04/2006 E70 MPH COCHISE AZ TRAINED SPOTTER
0730 PM TSTM WND GST 18 S WILLCOX 32.00N 109.87W
07/04/2006 M60 MPH COCHISE AZ TRAINED SPOTTER
&&
LADERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:32 PM MST | Flash Flood Warning | TWC | Cochise | 28 min |
| Jul 4, 7:32 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 43 min |
| Jul 5, 4:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 5, 4:44 PM MST | Flash Flood Warning | TWC | Pima | 61 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.